MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ YEAST ID; KIT, IDENTIFICATION, YEAST

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ YEAST ID; KIT, IDENTIFICATION, YEAST
Catalog Number 448316
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd phoenix¿ yeast id a patient isolate (nakaseomyces glabratus previously known as candida glabrata) was misidentified as pichia fermentans previously known as candida firmetaria.No health impact or consequence reported.
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for misidentification of candida glabrata when using phoenix panel yeast id (catalog number 448316) batch number 4213971.Return panels, isolates or phoenix generated lab reports were not available for the investigation.To investigate, retention panels of the complaint batch and control panels from the same material but a different batch number were tested using qc candida glabrata isolate (a2950) on a phoenix m50 instrument and evaluated for identification results.All panels tested returned the correct identification for their inoculated isolates.This complaint is not confirmed.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed, and no trends were identified associated with this defect.As no trends were identified, no corrective actions are slated at this time.Bd will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ YEAST ID
Common Device Name
KIT, IDENTIFICATION, YEAST
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22365386
Report Number1119779-2025-00749
Device Sequence Number21186839
Product Code JXB
UDI-Device Identifier30382904483167
UDI-Public(01)30382904483167(11)240731(17)250802(10)4213971
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/02/2025
Device Catalogue Number448316
Device Lot Number4213971
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown